Alert archive / Wisconsin / River Flood Warnings in 2022
River Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 6, 2022, 6:09 AM CST for Vernon County, Wisconsin. It took effect at Mar 6, 2022, 8:30 AM CST. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2022, 6:09 AM CST (12:09 UTC)
- In effect from
- Mar 6, 2022, 8:30 AM CST
- Expired
- Mar 6, 2022, 10:53 AM CST
- In force
- 2 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, WI
The radar
The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Readstown (REAW3).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
135
WGUS43 KARX 061209
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
609 AM CST Sun Mar 6 2022
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Wisconsin...
Kickapoo River at Readstown affecting Vernon County.
For the Kickapoo River...including Ontario, La Farge, Viola,
Readstown, Soldiers Grove, Gays Mills, Steuben...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
&&
WIC123-070015-
/O.NEW.KARX.FL.W.0001.220306T1430Z-220308T2000Z/
/REAW3.1.ER.220306T1430Z.220307T0000Z.220308T0800Z.NO/
609 AM CST Sun Mar 6 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Kickapoo River at Readstown.
* WHEN...Until early Tuesday afternoon.
* IMPACTS...At 10.0 feet, The park along the river begins to flood.
At 12.0 feet, The park along the river experiences significant
flooding.
* ADDITIONAL DETAILS...
- At 5:00 AM CST Sunday the stage was 10.9 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 11.2 feet this evening. It will
then fall below flood stage early Tuesday morning.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078
4348 9073
$$
Kurz2 follow-up statements
050
WGUS83 KARX 061556
FLSARX
Flood Statement
National Weather Service La Crosse WI
956 AM CST Sun Mar 6 2022
...The Flood Warning continues for the following rivers in
Wisconsin...
Kickapoo River at Readstown affecting Vernon County.
For the Kickapoo River...including Ontario, La Farge, Viola,
Readstown, Soldiers Grove, Gays Mills, Steuben...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued early this afternoone by 100 PM
CST.
&&
WIC123-070400-
/O.EXT.KARX.FL.W.0001.000000T0000Z-220307T0600Z/
/REAW3.1.ER.220306T1207Z.220306T1300Z.220306T1800Z.NO/
956 AM CST Sun Mar 6 2022
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Kickapoo River at Readstown.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 10.0 feet, The park along the river begins to flood.
At 12.0 feet, The park along the river experiences significant
flooding.
At 13.0 feet, Water is up to the bottom of the Charles Street Bridge.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Sunday the stage was 10.8 feet.
- Forecast...The river has likely crested at this location and
should continue to fall.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078
4348 9073
$$
Shea179
WGUS83 KARX 061653
FLSARX
Flood Statement
National Weather Service La Crosse WI
1053 AM CST Sun Mar 6 2022
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Kickapoo River at Readstown affecting Vernon County.
WIC123-061800-
/O.CAN.KARX.FL.W.0001.000000T0000Z-220306T1653Z/
/REAW3.1.ER.220306T1207Z.220306T1300Z.220306T1322Z.NO/
1053 AM CST Sun Mar 6 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Kickapoo River at Readstown.
* ADDITIONAL DETAILS...
- At 10:00 AM CST Sunday the stage was 10.6 feet.
- Forecast...The river has crested and should continue to fall.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4346 9072 4341 9077 4341 9079 4347 9078
4348 9073
$$
SheaWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 6, 5:06 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 6, 5:06 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
506 AM CST Sun Mar 6 2022
...Update to aviation forecast discussion...
.DISCUSSION...(Today through Saturday)
Issued at 320 AM CST Sun Mar 6 2022
Key Messages:
- Snow amounts tonight and Monday morning
- Snow chances and amounts from Wednesday night through Thursday
night
At 3 AM, a 996 mb surface low was located over central Wisconsin.
Some wrap around showers associated with an area of 925 to 850 mb
frontogenesis. There has even a few lightning strikes from time to
time. This band will continue to move northeast through the
remainder of the night and it should exit the area shortly after
day break.
For tonight and Monday morning, there has been a shift northward
and an increase in the QPF for areas along and south of Interstate
94. The mean QPF from Charles City to La Crosse to Friendship is
around a tenth of an inch. Meanwhile, near the Wisconsin/Illinois
border, the mean QPF has increased to around a third of an inch.
There are some NAM/SREF members which even suggest QPF approaching
a half-inch. In addition to this, soundings are showing a deeper
(150 to 200 mb) dendritic growth zone across far southern
Wisconsin and parts of northeast Iowa. Due to this, the snow to
liquid ratios were increased to around 15 to 1. There is some
concern that, these ratios may be on the low side. At this time,
went with a 1-2 inch band of snow from Charles City to La Crosse
to Friendship, and 2 to 4 inch band for the the Oelwein, Prairie
du Chien, Boscobel, and Platteville areas. There was some
consideration for a Winter Weather Advisory for portions of
northeast Iowa and southwest Wisconsin, but held off for now due
to uncertainty on whether this band could shift back south.
Another concern for tonight is that some of the soundings suggest
that there may be a loss of ice aloft on the northern edge of this
snow band. If this occurs, we could see the potential for
freezing drizzle. This probability still looks on the low side, so
opted not to mention it at this time.
From Wednesday night into Thursday night, the models have another
low pressure system moving through the region. While there is
general agreement that a system will be moving through the region,
there continues to be differences on the timing and amount of
moisture that this system will have to work with. The NBM v4.0
currently has the probabilities of 4 inches or greater snow anywhere
from 15 to 30 percent for western Wisconsin, and 20 to 60 percent
for southeast Minnesota and northeast Iowa. The probabilities for 6"
inches or more is up to 15 percent for western Wisconsin and 20 to
40 percent for northeast Iowa and southeast Minnesota. The 06.00z
ECMWF ensemble mean remains in the 2 to 3 inch range. There is even
a handful of members which have snow totals greater than 6 inches of
snow. Definitely a system that we will have to watch this week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 505 AM CST Sun Mar 6 2022
Drier air continues to filter in behind the departing system, so
dry conditions are expected today. Gusty northwest winds this
morning will slowly relax heading into the afternoon. RST should
return to MVFR after 12Z but there may be a momentary dip or two to
IFR yet this morning. MVFR ceilings will stick around through the
day, and then the next system moves into the region tonight. This
will likely bring IFR ceilings to RST and possibly to LSE heading
into tonight as light snow spreads in from the south. The TAF
sites look to largely be on the northern edge of the snow...LSE
more so than RST. Expect light snow to move into LSE towards 05
or 06Z with around an inch or less of accumulation through 12Z
Monday. Have just gone VCSH for RST due to lower likelihood of
snow there.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory until 6 AM CST early this morning for WIZ054-055-
061.
MN...NONE.
IA...Wind Advisory until 6 AM CST early this morning for IAZ030.
&&
DISCUSSION...Boyne
AVIATION...KurzHazardous weather outlook, Mar 6, 3:55 AM CST, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 355 AM CST Sun Mar 6 2022 IAZ011-029-030-WIZ043-044-053>055-061-071200- Allamakee-Fayette-Clayton-Juneau-Adams-Vernon-Crawford-Richland- Grant- 355 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for portions of northeast Iowa...central Wisconsin and southwest Wisconsin. .DAY ONE...Today and Tonight 1 to 3 inches of snow will fall across the area tonight. This snow will likely impact the Monday morning commute. .DAYS TWO THROUGH SEVEN...Monday through Saturday Up to an inch of additional snow will fall Monday morning. This snow will likely impact the Monday morning commute. Additional accumulating snow looks likely from Wednesday night into Thursday night. It is too early to discern amounts at this time. .SPOTTER INFORMATION STATEMENT... Snow reports would be appreciated tonight and Monday morning. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-MNZ095-096-WIZ041-042-071200- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fillmore-Houston- La Crosse-Monroe- 355 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota and west central Wisconsin. .DAY ONE...Today and Tonight 1 to 2 inches of snow will fall across the area tonight. This snow will likely impact the Monday morning commute. .DAYS TWO THROUGH SEVEN...Monday through Saturday Accumulating snow looks likely from Wednesday night into Thursday night. It is too early to discern amounts at this time. .SPOTTER INFORMATION STATEMENT... Snow reports would be appreciated tonight and Monday morning. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. MNZ079-086>088-094-WIZ029-032>034-071200- Wabasha-Dodge-Olmsted-Winona-Mower-Clark-Buffalo-Trempealeau- Jackson- 355 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for portions of southeast Minnesota...central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Up to 1 inch of snow will fall across the area tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Accumulating snow looks likely from Wednesday night into Thursday night. It is too early to discern snow amounts at this time. .SPOTTER INFORMATION STATEMENT... Snow reports would be appreciated tonight and Monday morning. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-071200- Taylor- 355 AM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for portions of north central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Accumulating snow looks likely from Wednesday night into Thursday night. It is too early to discern snow amounts at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Mar 6, 12:23 AM CST, 5 hours 46 minutes before
Special Weather Statement National Weather Service La Crosse WI 1223 AM CST Sun Mar 6 2022 IAZ008-009-018-019-MNZ079-086>088-094-095-060900- Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Winona- Mower-Fillmore- Including the cities of Osage, Cresco, Charles City, New Hampton, Wabasha, Dodge Center, Rochester, Winona, Austin, and Preston 1223 AM CST Sun Mar 6 2022 ...Slippery Spots Possible On Roads Early This Morning... Spotty light freezing rain will move through the area early this morning. With temperatures dropping below freezing and brisk northwest winds, some icy patches may develop on untreated roads. Also, residual moisture on roads will freeze and may create some slippery stretches. If traveling overnight, remain alert and slow down on roads that look wet, as they may in fact be icy. Kurz
Local storm report, Mar 6, 4:43 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 AM CST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 AM HEAVY RAIN 1 SE PRAIRIE DU CHIEN 43.03N 91.13W
03/05/2022 M1.18 INCH CRAWFORD WI PUBLIC
&&
JSBLocal storm report, Mar 6, 6:05 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 AM CST SUN MAR 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HEAVY RAIN EASTMAN 43.16N 91.02W
03/06/2022 M1.11 INCH CRAWFORD WI PUBLIC
&&
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 7:52 PM CST | Special Weather Statement | ARX | Crawford, Grant, Richland, Vernon | 53 min |
| Mar 5, 8:04 PM CST | Special Weather Statement | ARX | Clark, Jackson, Trempealeau | 41 min |
| Mar 5, 8:11 PM CST | Severe Thunderstorm Warning | ARX | Grant | 34 min |
| Mar 5, 8:13 PM CST | Special Weather Statement | ARX | Buffalo | 32 min |
| Mar 5, 9:34 PM CST | Areal Flood Advisory | ARX | Clark | 3 hr |
| Mar 5, 10:04 PM CST | Areal Flood Advisory | ARX | Richland | 3 hr |
| Mar 6, 2:52 PM CST | Winter Weather Advisory | ARX | Crawford, Grant, Richland | 19 hr |
Nearby
River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.